Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 46, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 22, 2015, 9:44 AM CDT for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2015, 9:44 AM CDT (14:44 UTC)
- Expired
- Oct 22, 2015, 1:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Callahan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 32 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644
WGUS54 KSJT 221444
FFWSJT
TXC059-417-441-447-221845-
/O.NEW.KSJT.FF.W.0046.151022T1444Z-151022T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
944 AM CDT THU OCT 22 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TAYLOR COUNTY IN NORTH CENTRAL TEXAS...
CALLAHAN COUNTY IN NORTH CENTRAL TEXAS...
THROCKMORTON COUNTY IN NORTH CENTRAL TEXAS...
SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 145 PM CDT
* AT 938 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
MOVING INTO OR CURRENTLY OVER THE WARNED AREA AND PRODUCING HEAVY
RAIN. TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
COUNTIES JUST TO THE WEST OF THE WARNED AREA. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ABILENE...CLYDE...ALBANY...BAIRD...THROCKMORTON...MERKEL...TYE...
CROSS PLAINS...TUSCOLA...BUFFALO GAP...TRENT...LAWN...MORAN...
WOODSON...PUTNAM...HAPPY VALLEY...DYESS AFB...IBEX...EULA AND VIEW.
... THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
INTERSECTIONS 428 INTERSECTIONS ALONG SAMMONS STREET
TEXAS 430 TEXAS AVENUE AT ARNOLD BOULEVARD
BUTTERNUT 420 BUTTERNUT UNDERPASS
I-20 414 I-20 FRONTAGE ROADS NEAR PUTNAM
I-20 413 I-20 FRONTAGE ROADS NEAR BAIRD
CURRY 423 CURRY LANE FROM CLACK STREET TO CATCLAW DRIVE
INTERSECTIONS 415 INTERSECTIONS ALONG BUTTONWILLOW PARKWAY
I-20 412 I-20 FRONTAGE ROADS WEST OF CLYDE
HARTFORD...REDBIRD...CORSICANA 424 HARTFORD...REDBIRD...CORSICANA
STREETS
FM 73 FM 89 CROSSING ELM CREEK
... DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
... LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3296 9895 3295 9910 3210 9912 3209 10013
3251 10014 3251 9961 3296 9961 3297 9946
3339 9946 3339 9896
$$
HUBERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 6:00 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 22, 6:00 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 600 AM CDT THU OCT 22 2015 .AVIATION... /12Z TAFS/ A line of showers and thunderstorms extends from McAmey, to Garden City, to Snyder and continues to slowly advance east northeast. Uncertainty remains in the eventual evolution of this line of storms, but the current thinking is that KSJT and KABI have the best chance of being affected this morning. Still, at least scattered showers and thunderstorms will be possible at all sites by this afternoon. For now, VCTS was included in the TAFs given the continued uncertainty. MVFR conditions are currently being experienced at all sites due to stratus. MVFR ceilings are forecast to persist into this afternoon, with a brief return to VFR conditions possible later this afternoon. Overnight, MVFR conditions are expected to return with another chance of showers and thunderstorms. && .PREV DISCUSSION... /ISSUED 416 AM CDT THU OCT 22 2015/ SHORT TERM... (Today and tonight) ..Locally heavy rainfall along with a few strong to severe thunderstorms possible today and tonight... A line of thunderstorms currently stretches from the Trans Pecos north into the Permian Basin then into the South Plains. This line of thunderstorms is slowly advancing east and should approach our western counties between 5 AM and 7 AM. A moderately unstable environment remains across West Central Texas, along with 0-6 KM bulk shear values of 30 to 40 knots. A few strong to severe thunderstorms will be possible this morning, mainly across our far western counties, with the main threats being damaging winds and an isolated tornado. A Tornado Watch is in effect for Irion, Crockett, and Sterling Counties until 9 AM. Still, the main threat will be the potential for locally heavy rainfall which could result in flash flooding. High resolution models continue to indicate convection across our western counties this morning, then shifting mainly north of a Sterling City, to Robert Lee, to Brownwood line this afternoon. Uncertainty remains on the exact evolution of this line of thunderstorms this morning, but the highest PoPs today were kept across the Big Country and western counties, with PoPs decreasing as you head southeast. Highs today will mainly be in the mid 70s to low 80s. Overnight, the first upper level shortwave trough will swing northeast across the Southern Plains, with the next shortwave trough beginning to dig south across New Mexico/Arizona. Additional shower and thunderstorm development is expected overnight. Several of the high resolution models, including the Texas Tech 3 KM WRF, develop convection along a general area from the Big Country/Heartland then southwest into the Concho Valley. Uncertainty remain on the extent and exactly where the convection will set up, but PoPs were geared toward the high resolution model solutions. Again, locally heavy rainfall will be possible overnight with flash flooding a concern. Exact rainfall totals through the next 24 hours are a bit hard to pinpoint. We expect generally 1 to 3 inches north of an Ozona, to San Angelo, to Brownwood line, although some higher amounts will be possible. South of this line, rainfall totals of less than one inch are generally expected, with isolated higher amounts possible. Daniels LONG TERM... (Friday through Wednesday) A weak surface trough will move into the western zones on Friday, concomitant with strong forcing for ascent downstream of the next shortwave trough. Precipitable water is progged to be at or above 1.50 inches area-wide on Friday, remaining so over the southeast half of the CWA on Saturday. This anomalously high moisture, coupled with strong lift will promote widespread showers and thunderstorms across the area, resulting in heavy rainfall for west central TX. The highest PoPs by this time will be focused over the Heartland and northwest Hill Country; roughly along and southeast of a line from Brownwood to Sonora. Categorical PoPs were included in this area Friday and Saturday, and the mention of heavy rainfall was retained. Slightly lower PoPs were included elsewhere, generally between 40-70 percent. There could be a bit of a lull in the heavier rainfall Friday afternoon as we'll be between systems, but rainfall is expected to ramp up again Friday night into Saturday as the next system approaches the area. This second wave is progged to clear the CWA by Sunday morning, taking rain chances off to the east. These showers and thunderstorms should be efficient rain producers, capable of dropping 1-2 inches in a short amount of time. Storm total rainfall amounts are expected to fall into the 2-4 inch range for most of the CWA, but locations to the east of a Brownwood- Junction line could be closer to 4-6 inches. Even with these significant rainfall totals, localized higher amounts are likely. The Flash Flood Watch was expanded to include the remainder of the CWA, with the watch for the new counties beginning at 7 PM this evening (as opposed to 7 AM for the original counties). This watch may very well need to be extended in time into Friday, depending on what occurs over the next 12-24 hours. Dry and cooler weather is in the forecast beginning on Sunday and continuing through the middle of next week. Both the GFS and ECMWF are showing a third shortwave trough moving across the area early next week, but much of the moisture will be shunted off to the east by this time. This may preclude the development of showers and thunderstorms altogether. Will continue to watch this potential for now. Otherwise, expect low temperatures in the low/mid 50s with afternoon highs generally between 70-75 degrees. The medium range models continue to advertise a more substantial cold front by the middle of next week. The latest model runs indicate this front arriving on Wednesday, potentially knocking high temperatures back into the 60s. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 77 65 80 62 / 90 80 60 60 San Angelo 79 65 79 62 / 80 80 60 60 Junction 81 69 79 65 / 60 70 80 80 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Friday morning for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Nolan-Runnels- Shackelford-Sterling-Taylor-Throckmorton-Tom Green. FLASH FLOOD WATCH from this evening through Friday morning for Kimble-Mason-McCulloch-Menard-San Saba-Schleicher-Sutton. && Daniels
Hazardous weather outlook, Oct 22, 4:31 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 431 AM CDT THU OCT 22 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-230945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 431 AM CDT THU OCT 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. LOCALLY HEAVY RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP...WHICH MAY RESULT IN FLASH FLOODING...ESPECIALLY AT LOW WATER CROSSINGS...IN URBAN AREAS...AND AT OTHER FLOOD PRONE LOCATIONS. IN ADDITION...A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND DANGEROUS LIGHTNING BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF WEST CENTRAL TEXAS FRIDAY THROUGH SATURDAY NIGHT. THE MAIN HAZARD WILL BE LOCALLY HEAVY RAINFALL THAT MAY RESULT IN FLASH FLOODING...ESPECIALLY AT LOW WATER CROSSINGS...IN URBAN AREAS...AND AT OTHER FLOOD PRONE LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Oct 22, 6:49 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 649 AM CDT THU OCT 22 2015 TXZ049-054-113-127-221245- JONES TX-FISHER TX-NOLAN TX-TAYLOR TX- 649 AM CDT THU OCT 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JONES...FISHER... NOLAN AND NORTHWESTERN TAYLOR COUNTIES UNTIL 745 AM CDT... AT 649 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CHAMPION...OR 8 MILES SOUTHWEST OF ROSCOE...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ROSCOE AROUND 705 AM CDT. SWEETWATER AROUND 720 AM CDT. LONGWORTH AROUND 735 AM CDT. SYLVESTER AROUND 745 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE SWEETWATER... CAPITOLA...THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53... GANNON...BUSBY...CAMP BOOTHE OAKS...CAMP BUTMAN...THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147...US-180 NEAR THE FISHER-SCURRY COUNTY LINE AND I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE. LAT...LON 3226 10001 3218 10066 3278 10066 3295 10023 TIME...MOT...LOC 1149Z 231DEG 28KT 3235 10063 DANIELS
Local storm report, Oct 22, 8:49 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM HEAVY RAIN SWEETWATER 32.47N 100.41W
10/22/2015 E2.00 INCH NOLAN TX LAW ENFORCEMENT
2 INCHES OF RAINFALL IN 30 MINUTES. MAJOR STREET
FLOODING WITH WATER OVER CURBS. TRAFFIC NEARLY AT STAND
STILL.
&&
EVENT NUMBER SJT1500541
MKDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 10:03 PM CDT | Special Weather Statement | SJT | Crockett | 27 min |
| Oct 22, 6:32 AM CDT | Areal Flood Advisory | SJT | Sterling | 3 hr |
| Oct 22, 6:49 AM CDT | Special Weather Statement | SJT | Fisher, Nolan | 56 min |
| Oct 22, 7:16 AM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| Oct 22, 8:35 AM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones, Nolan | 4 hr |
| Oct 22, 10:43 AM CDT | Flash Flood Warning | SJT | Sterling | 4 hr |
| Oct 22, 11:38 AM CDT | River Flood Warning | SJT | Sterling | 26 hr |
| Oct 22, 2:59 PM CDT | Flash Flood Warning | SJT | Sterling | 4 hr |
| Oct 22, 3:13 PM CDT | Flash Flood Warning | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 4 hr |
| Oct 22, 6:18 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 29 min |
| Oct 22, 6:26 PM CDT | Special Weather Statement | SJT | Coleman | 49 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.